On weighted Shapley values

E. Kalai*, D. Samet

*Corresponding author for this work

Research output: Contribution to journalArticle

205 Scopus citations

Abstract

Nonsymmetric Shapley values for coalitional form games with transferable utility are studied. The nonsymmetries are modeled through nonsymmetric weight systems defined on the players of the games. It is shown axiomatically that two families of solutions of this type are possible. These families are strongly related to each other through the duality relationship on games. While the first family lends itself to applications of nonsymmetric revenue sharing problems the second family is suitable for applications of cost allocation problems. The intersection of these two families consists essentially of the symmetric Shapley value. These families are also characterized by a probabilistic arrival time to the game approach. It is also demonstrated that lack of symmetries may arise naturally when players in a game represent nonequal size constituencies.

Original languageEnglish (US)
Pages (from-to)205-222
Number of pages18
JournalInternational Journal of Game Theory
Volume16
Issue number3
DOIs
StatePublished - Sep 1 1987

ASJC Scopus subject areas

  • Statistics and Probability
  • Mathematics (miscellaneous)
  • Social Sciences (miscellaneous)
  • Economics and Econometrics
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'On weighted Shapley values'. Together they form a unique fingerprint.

  • Cite this